Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2010, 10:31 PM EDT for 4 counties in Georgia. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 10:31 PM EDT (02:31 UTC)
- Expired
- May 3, 2010, 11:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:39 PM EDT | TSTM WND DMG | 5 N Portal, GA | PUBLIC REPORTED 2 MOBILE HOMES SHIFTED SLIGHTLY OFF THEIR FOUNDATIONS NEAR THE INTERSECTION OF MOTES ROAD AND OLD PORTAL ROAD. HAIL DENTS ALSO REPORTED TO SURROUNDING BUILDINGS. HAIL SIZE UNKNOWN AT TIME. |
| May 3, 10:40 PM EDT | TSTM WND DMG | 6 N Portal, GA | PUBLIC REPORTED TWO 60 FEET PINE TREES SNAPPED 20 FEET FROM THE TOP. BOTH DAMAGED TREES WERE LAYING IN THE SAME DIRECTION. |
| May 3, 10:41 PM EDT | TSTM WND DMG | 6 N Portal, GA | PUBLIC REPORTED TEN 60 FEET PINE TREES SNAPPED 20 FEET FROM THE TOP. ALL DAMAGED TREES WERE LAYING IN THE SAME DIRECTION. A 10 FEET TIN ROOF WAS ALSO BLOWN OFF A SMALL STORAGE BARN. |
| May 3, 10:49 PM EDT | HAIL 1.75 | 2 Ssw Rocky Ford, GA | PUBLIC REPORTED GOLF BALL SIZE HAIL LASTING 10 MINUTES NEAR THE INTERSECTION OF ROCKY FORD ROAD AND OLD RIVER ROAD. |
| May 3, 11:13 PM EDT | TSTM WND DMG | 4 S Sylvania, GA | LAW ENFORCEMENT REPORTED 3 TREES DOWN NEAR THE INTERSECTION OF BEST BRIDGE ROAD AND TWIN OAKS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.9
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS52 KCHS 040231
SVRCHS
GAC031-043-165-251-040330-
/O.NEW.KCHS.SV.W.0004.100504T0231Z-100504T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTH CENTRAL CANDLER COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN JENKINS COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1130 PM EDT
* AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...6 MILES NORTHWEST OF PORTAL...MOVING EAST AT
30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BUTTS...PORTAL...EMMALANE...HOPEULIKIT...MIDDLEGROUND...ROCKY
FORD...SCARBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3293 8169 3257 8147 3245 8207 3255 8209
3255 8206 3254 8204 3261 8201 3266 8210
3269 8211 3271 8211
TIME...MOT...LOC 0231Z 251DEG 27KT 3260 8199
$$3 follow-up statements
608
WWUS52 KCHS 040250
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 PM EDT MON MAY 3 2010
GAC043-040300-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
CANDLER GA-
1050 PM EDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CANDLER COUNTY
HAS BEEN CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR NORTH CENTRAL
CANDLER COUNTY HAS MOVED OUT OF THE WARNED AREA. THEREFORE... THE
SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CANDLER COUNTY HAS
BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3248 8193 3261 8201 3265 8201 3293 8169
3257 8147
TIME...MOT...LOC 0250Z 251DEG 32KT 3265 8181
$$
GAC031-165-251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
1050 PM EDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SCREVEN...SOUTHEASTERN JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCKY FORD...OR ABOUT 8 MILES NORTH OF MIDDLEGROUND...
MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...NEWINGTON...
PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3248 8193 3261 8201 3265 8201 3293 8169
3257 8147
TIME...MOT...LOC 0250Z 251DEG 32KT 3265 8181
$$298
WWUS52 KCHS 040308
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 PM EDT MON MAY 3 2010
GAC031-165-251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
1108 PM EDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SCREVEN...EAST CENTRAL JENKINS AND NORTH CENTRAL BULLOCH
COUNTIES...
AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OGEECHEE...OR ABOUT 8 MILES SOUTHWEST OF SYLVANIA...
MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...NEWINGTON...ROCKY FORD...SYLVANIA AND
WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3251 8176 3263 8188 3277 8184 3288 8166
3257 8147
TIME...MOT...LOC 0308Z 256DEG 27KT 3266 8170
$$999
WWUS52 KCHS 040320
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT MON MAY 3 2010
GAC031-165-040329-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-
1120 PM EDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENKINS AND NORTH
CENTRAL BULLOCH COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR EAST CENTRAL JENKINS
AND NORTH CENTRAL BULLOCH COUNTIES HAS MOVED OUT OF THE WARNED AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENKINS
AND NORTH CENTRAL BULLOCH COUNTIES HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3253 8164 3263 8175 3277 8174 3281 8162
3257 8147
TIME...MOT...LOC 0319Z 263DEG 27KT 3266 8160
$$
GAC251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
SCREVEN GA-
1120 PM EDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN SCREVEN COUNTY...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GOLOID...OR ABOUT 6 MILES SOUTH OF SYLVANIA...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HUNTERS...NEWINGTON AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3253 8164 3263 8175 3277 8174 3281 8162
3257 8147
TIME...MOT...LOC 0319Z 263DEG 27KT 3266 8160
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 PM EDT, 31 minutes earlier.
Area forecast discussion, May 3, 10:00 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1000 PM EDT MON MAY 3 2010 .SYNOPSIS... A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT INTO TUESDAY... THEN WILL STALL JUST TO THE SOUTH AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH LATE WEEK. A STRONGER COLD FRONT SHOULD PUSH THROUGH THE REGION ON SATURDAY...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WILL BE LETTING TORNADO WATCH 138 EXPIRE AT 10 PM BUT WILL STILL NEED TO WATCH THE STORMS COMING OUT OF EAST CENTRAL GA FOR ANOTHER HOUR OR SO AS THEY TRY TO INTENSIFY IN THE LEFTOVER AREA OF INSTABILITY FROM AROUND KOGB SW TOWARD KVDI. THINK THE MAIN IMPACT FROM THE SHOWERS AND ISOLATED STORMS TONIGHT WILL BE THE HEAVY RAINFALL. THE PWAT FROM THE 00Z CHS RAOB WAS NEARLY 2 INCHES AND THIS TROPICAL AIRMASS WILL CONTINUE ACROSS THE REGION TONIGHT AHEAD OF AN APPROACHING COLD FRONT PUSHING INTO WESTERN GA. RAINFALL AMOUNTS UP TO AN INCH CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS WHERE CONVECTIVE TRAINING OCCURS. RAINFALL WILL SLOWLY SPREAD E TOWARD THE COAST THROUGH THE NIGHT BUT THE LOWEST RAIN CHANCES APPEAR TO BE ACROSS COASTAL GA AS THE RAIN IS MOVING MORE NE THAN E. IT WILL REMAIN ANOTHER WARM AND MUGGY NIGHT WITH LOWS GENERALLY IN THE LOWER 70S...WHICH WILL BE CLOSE TO RECORD HIGH MINIMUMS. SEE CLIMATE SECTION OF THIS PRODUCT FOR MORE DETAILS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... EXPECT WIDESPREAD RAIN TO BE ONGOING ACROSS MUCH OF THE REGION BY SUNRISE TUESDAY AS A WEAK FRONTAL BOUNDARY SAGS INTO THE REGION. ANOMALOUSLY HIGH PWATS IN EXCESS OF 2 INCHES COUPLED WITH DEWPOINTS IN THE 70S AND A NUMBER OF WEAK PERTURBATIONS MOVING TROUGH IN THE SOUTHWEST FLOW ALOFT WILL SUPPORT MODERATE TO OCCASIONALLY HEAVY RAIN. CONVECTIVE TRAINING WILL BE POSSIBLE WITH STORMS RUNNING PARALLEL TO THE FLOW ALOFT. RAINFALL AMOUNTS OF 1-1.5 INCHES WILL SUPPORT A RISK FOR LOCALIZED FLOODING...BUT 1-HR AND 3-HR FLASH FLOOD GUIDANCE VALUES REMAIN QUITE HIGH. COULD CERTAINLY SEE AN ENHANCED FLOOD RISK SHOULD HEAVIER RAINS FALL TONIGHT...BUT THERE ARE NO PLANS TO ISSUE A FLASH FLOOD WATCH ATTM. WILL CARRY CATEGORICAL POPS FOR MUCH OF THE AREA DURING THE MORNING HOURS...THEN TAPER THEM DOWN TO CHANCE NORTH TO LIKELY POPS SOUTH AS THE AFTERNOON PROGRESSES AND DRIER AIR FILTERS IN FROM THE NORTH. EXTENSIVE CLOUD COVER AND RAIN WILL KEEP TEMPERATURES DOWN...GENERALLY IN THE LOWER 80S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE EXTENDED PERIODS THIS AFTERNOON. THE PRIMARY DIFFERENCES BETWEEN THE VARIOUS SOLUTIONS REVOLVE AROUND HOW FAR SOUTH THE COLD FRONT WILL PUSH TUESDAY NIGHT BEFORE STALLING OUT ON WEDNESDAY AS WELL AS THE TIMING OF A COLD FRONT THROUGH THE REGION ON SATURDAY. MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHIFTING THE DEEPEST MOISTURE SOUTH OF THE FORECAST AREA TUESDAY EVENING...SO WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS IN THE EVENING...FOLLOWED BY A DRY FORECAST OVERNIGHT. DEPENDING ON THE PROGRESSIVENESS OF THE COLD FRONT SOUTH OF THE REGION BEFORE STALLING OUT ON WEDNESDAY...THERE MAY BE ENOUGH LINGERING INSTABILITY FOR A SHOWER/THUNDERSTORM PRIMARILY ACROSS SOUTHEAST GEORGIA WEDNESDAY AFTERNOON...SO HAVE MAINTAINED SLIGHT CHANCE POPS HERE. AS THE STALLED OUT FRONTAL BOUNDARY DISSIPATES SOUTH OF THE REGION AND ATLANTIC HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST STATES WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...WILL CARRY A RAIN FREE FORECAST ACROSS THE AREA. A STRONG COLD FRONT WILL THEN TRACK THROUGH THE AREA ON SATURDAY...AND WILL CONTINUE TO MENTION SLIGHT CHANCE/LOW CHANCE POPS THROUGH SATURDAY NIGHT. GUIDANCE IS IN GOOD AGREEMENT SHOWING HIGH PRESSURE BUILDING BACK INTO THE AREA SUNDAY INTO EARLY NEXT WEEK...SO WILL KEEP THE FORECAST RAIN FREE. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH SATURDAY...THEN SLIGHTLY BELOW NORMAL FOR SUNDAY INTO EARLY NEXT WEEK. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... MVFR CIGS WILL MOVE INTO THE AREA EARLY TONIGHT AS LOW LVL MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. SCATTERED SHOWERS AND STORMS WILL THEN MOVE IN FROM THE WEST AROUND 05Z TUESDAY AND CONTINUE THROUGH THE OVERNIGHT AND MORNING HOURS AS THE COLD FRONT SLOWLY SAGS INTO THE REGION. GUIDANCE INDICATES CIGS TO LOWER INTO AT LEAST MVFR BY 05Z AT BOTH TERMINALS WITH AT LEAST 4 HOURS OF TEMPO IFR CIGS. THEREFORE...HAVE INCLUDED TEMPO IFR CIGS AT BOTH TERMINALS BETWEEN 09Z AND 13Z TUESDAY. THERE IS A STRONG POSSIBILITY THAT IFR CIGS WILL BECOME PREVAILING IFR CIGS DURING THE 08Z TO 14Z TIME FRAME. TRENDS IN SHOWER ACTIVITY ALONG THE COLD FRONT WILL DETERMINE THE ARRIVAL OF THESE CONDITIONS AND THE NEED FOR AMENDMENTS IF NECESSARY. WINDS WILL SHIFT TO THE NORTHWEST BY DAYBREAK AS THE COLD FRONT BEGINS TO SHIFT OFFSHORE. MVFR CIGS AND SHOWERS WILL PERSIST THROUGH LATE MORNING HOURS BEHIND THE FRONT. CONDITIONS WILL IMPROVE TO VFR BY 21Z TUESDAY AS LOW LVL MOISTURE SHIFTS EAST OF THE AREA. EXTENDED AVIATION OUTLOOK...AT LEAST OCCASIONAL SUB-VFR CONDITIONS IN SHOWERS/THUNDERSTORMS EXPECTED TUESDAY. LOW LEVEL MOISTURE COULD MAINTAIN SUB-VFR CEILINGS AND/OR VISIBILITIES TUESDAY NIGHT. GENERALLY VFR CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH SATURDAY OUTSIDE OF ANY EARLY MORNING FOG OR STRATUS. && .MARINE... MODERATE S/SW FLOW TO PERSIST OVER THE MARINE AREA TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE ONLY HEADLINES WE ARE EXPECTING IS A CONTINUATION OF THE SCA FOR THE WATERS BEYOND 20 NM WHERE 6 FT SEAS ARE LIKELY. WINDS WILL BACK SOUTHWEST AHEAD OF A WEAK COLD FRONT ON TUESDAY THEN BECOME VARIABLE AS THE FRONT MEANDERS INTO THE COASTAL WATERS. WEAK HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH FRIDAY. A COLD FRONT IS THEN EXPECTED TO MOVE THROUGH THE WATERS LATE SATURDAY. FAIRLY BENIGN CONDITIONS ARE EXPECTED OVER THE MARINE AREA...WITH WINDS AND SEAS REMAIN BELOW HEADLINE THRESHOLDS WEDNESDAY THROUGH SATURDAY. && .CLIMATE... PRELIMINARY LOW TEMPERATURES OBSERVED THIS MORNING AT THE CHARLESTON AND SAVANNAH AIRPORTS AS WELL AS DOWNTOWN CHARLESTON INDICATE SEVERAL RECORD HIGH MINIMUM RECORDS COULD BE ESTABLISHED. RECORD HIGH MINIMUMS FOR 3 MAY 2010 KCHS - 70/1990 PRELIM 74 KSAV - 71/2002 PRELIM 72 KCHL - 72/1990 PRELIM 73 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374. &&
Hazardous weather outlook, May 3, 10:12 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1012 PM EDT MON MAY 3 2010 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-040900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1012 PM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAIN AND SEVERE THUNDERSTORMS...NUMEROUS TO WIDESPREAD SHOWERS ARE EXPECTED TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ALSO...ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 4:59 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT MON MAY 3 2010 GAZ101-SCZ042-047-032130- EFFINGHAM-HAMPTON-INLAND JASPER- 459 PM EDT MON MAY 3 2010 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR TARBORO...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ESTILL...FURMAN...GARNETT...GRAYS...LENA...PINELAND...ROBERTVILLE... SCOTIA AND TARBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:13 PM EDT | Tornado Warning | CHS | Effingham, Screven | 32 min |
| May 4, 1:06 PM EDT | Special Marine Warning | CHS | 54 min | |
| May 4, 3:46 PM EDT | Special Marine Warning | CHS | 59 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.